MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PLATINUM HANDPIECE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. PLATINUM HANDPIECE; SAW, POWERED, AND ACCESSORIES
Catalog Number 72205321
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, before a surgery, it was noticed that a platinum handpiece's button was not working, it got stuck and stayed on, running continuously without activation.The procedure was performed, without any delay, using an equivalent s+n back-up.No further complications or harm to the patient were reported.
 
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H11 h3, h6 the reported device was received for evaluation.A visual inspection was performed on the exterior of the device, and no physical damage was observed.A functional evaluation revealed the returned device's motor, motor housing, buttons, suction and suction lever worked as intended.No functional problems were found.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Factors that can contribute to the reported event include issues during setup of the device.Based on this investigation, the need for corrective action is not indicated.

Brand Name
PLATINUM HANDPIECE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24921346
Report Number1643264-2026-00151
Device Sequence Number9298730
Product Code HAB
UDI-Device Identifier00885556786918
UDI-Public885556786918
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72205321
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2026
Supplement Date Received by Manufacturer05/20/2026
Initial Report FDA Received Date04/19/2026
Supplement Report FDA Received Date05/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown